Discussions that mention lisinopril

High & Low Blood Pressure board


Storm,

Just for your info, some of the other problems I had with hct were vision changes (blurriness and sensitivity)....and the hct can cause the potassium deficiency which regulates heart beats.

I couldn't help but notice that you've posted on the arthritis board...has your arthritis improved since you've been off the lisinopril? When I was taking lisinopril I had problems with stiffness and movement (it was VERY difficult for me to get out of a car and I had problems walking) which I attibuted to arthritis, but my "arthritis" disappeared completely after discoing the lisinopril.

Bethsheba
[QUOTE=bethsheba;3462726]Storm,

In my humble opinion I think they should have brought your potassium levels back up to normal before prescribing another med...although I don't know, I think this is where I ran into problems when I was first diagosed with hypertension...

My potassium levels were low and I was prescibed hct...I think the hct made my levels even lower (driving up my pressures) and as a result they increased my dose of hct. I have no proof of this...only memories of horrible side effects, many of which suggest an electrolyte imbalance and medication overdose.

So be careful...it may be that when your K levels improve, your medication will be too strong.

I don't remember...do you monitor your pressures at home? If not, you need to do so.

Good luck.

Bethsheba

They did give me some potassium in the ER and wrote me a RX for some liquid form, but my doc wants to see if they've improved first. I had blood drawn yesterday and won't hear from them until tomorrow (one reason why doctor's offices shouldn't send off bloodwork cause it takes too long.) But I agree, it makes you lose more electrolytes and can make BP level's rise, which is probably why it's typically not used alone. I did try to eat bananas and drink oj with my medicine every day but went we ran out of them, we didn't go back to the store for it yet.

As far as my RA, it hasn't improved any since i've been off the lisinopril, and those symptoms started before I went on it, back in april. I was prescribed lisinopril/hctz in june of last year. Maybe the HCTZ can cause rheumatic-symptoms? I've been on that for about 3 years now.
[QUOTE=Storm Moon;3462966]... I did try to eat bananas and drink oj with my medicine every day but went we ran out of them, we didn't go back to the store for it yet.

Bananas and oranges are good sources of potassium, but if you run out you can eat baked potatoes with skins, yogurt, milk, grapefurit juice (canned), acorn squash, spinach, etc....so you don't have to rely on only 2 fruits to get your "supply".

[QUOTE]....As far as my RA, it hasn't improved any since i've been off the lisinopril, and those symptoms started before I went on it, back in april. I was prescribed lisinopril/hctz in june of last year. Maybe the HCTZ can cause rheumatic-symptoms? I've been on that for about 3 years now.

Yes, I would say that hct can cause rheumatic symtoms...although I don't recall the "stiffness" so much as I recall the back pain and shoulder pain....I underwent about 10 weeks of physical therapy to deal with the symptoms only to have them disappear when I disco'd hct. I didn't figure out it was the hct until I read of others on this board who experienced "my" symptoms. I have since read in the literature that this can be a side effect of hct. Oh, and by the way my doctor denied the hct was causing these problems but again, these symptoms are documented in clinical trials and are reported by posters on this board!

Bethsheba

PS I might add that my symptoms came and went over the months that I was on hct...as with any med, symptoms have a mind of their own and come and go at their convenience, not ours.
Storm,

Sorry to hear abou your problems. So which meds are you on now? Hctz, Nexium, coreg and lisinopril?
Your potassium deficiency must be corrected. Oral potassium is the safest way to treat mild or moderate deficiency. Take the liquid formulation you were given as directed. It is easily absorbed. 40-100 mEq a day over several days or weeks is used to treat hypokalemia and fully restore potassium stores. Dietary potassium does not correct potassium loss from choloride depletion, such as from diuretics or vomiting.

The diuretic you take will not be helping the matters at all.
Some of your symptoms can be attributed to your medication. Coreg can cause stomach pain, nausea, shortness of breath, slow and uneven heartbeat......This is what is recommended when using coreg as treatment in hypertension.
Starting dose..6.25mg 2x a day
maintain 7-14 days if tolerated
increase to 12.5mg 2x a day based on BP readings, measuring systolic blood pressure while the person is standing, one hour after administration, as a guide for tolerance
maintain 7-14 days
adjust upward to 25mg 2x a day if tolerated and needed
Do not exceed 50mg a day. Full effect seen in 7-14 days. Additive effects when combined with a diuretic.
A lower dose of Coreg might be enough since you take the Hctz also. I hope it works for you. Watch those stomach meds - sometimes they cause more problems than they cure!

Good luck! :)
flowergirl